MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Myocardial Infarction (1969); Vascular Dissection (3160)
Date of Event 12/28/2020
Type of Reportable Event Death
Event or Problem Description
A diamondback coronary orbital atherectomy device (oad) was selected for treatment of a lesion in the proximal circumflex artery via femoral access.The severely calcified lesion was 12mm in length with a vessel diameter of 2.5mm.After one treatment on low speed, a type d dissection occurred.The oad was removed, and balloon angioplasty and stent placement were performed.The vessel looked decent following stent deployment.The patient became hypotensive.Dopamine, epinephrine and levophed were administered.An impella heart pump was inserted.The heart pump was then removed.The patient also experienced atrial fibrillation with rapid ventricular response during stent positioning and deployment.Amiodarone was administered but did not convert the arrhythmia.Cardioversion was performed, and the cardioversion was successful in returning the patient to a normal sinus rhythm.The opinion of the physician was that the dissection led to the hypotension and arrythmia.The patient was in critical condition and was admitted to the intensive care unit.The patient remained hemodynamically unstable and experienced worsening bradycardia and pulseless electrical activity.A temporary pacemaker was placed.The patient coded, and sinus rhythm was able to be restored.The patient was transferred back to the intensive care unit and pulseless electrical activity continued intermittently.A do not resuscitate was signed by the patient's family, and hemodynamic support was discontinued.The patient expired on (b)(6) 2020.The causes of death were reported to be bradycardia and pulseless electrical activity.Additional information received from the clinical events committee indicated that a myocardial infarction (mi) occurred and is possibly related to orbital atherectomy.Mi was not reported by the site.Subject id: (b)(6).
 
Additional Manufacturer Narrative
Additional information was received related to previously submitted mdr.Cardiovascular systems incorporated has transitioned to a new complaint handling system and no longer has access to submit follow-up mdrs using esubmitter/webtrader.This mdr is being filed from our new system using the as2 gateway with reference to the previously reported manufacturer report number in h10.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient myocardial infarction, vascular dissection, arrhythmia, and death appear to be related to operational context.In this case it is possible that the reported patient myocardial infarction, vascular dissection, arrhythmia, and death are a result of the patient¿s disease severity and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21944696
Report Number3004742232-2025-00110
Device Sequence Number9056506
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)220930(10)345903-1
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number345903-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityNon Hispanic